Texas, 2023Excessive Heat and Heat in Texas, June 25 to 29, 2023
June 25 to 29, 2023 · NWS CRP · 26 events in 13 counties and zones
The upper level ridge over south Texas weakened by the end of the month. Above normal temperatures and humidity continued into the last week of the month.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper level ridge over south Texas weakened by the end of the month. Above normal temperatures and humidity continued into the last week of the month. Afternoon heat index values was around 120 degrees at Kingsville and Corpus Christi on the 25th and 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 25, 11:31 AM CST, 29 minutes earlier.
Area forecast discussion, Jun 25, 11:31 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1231 PM CDT Sun Jun 25 2023
...New AVIATION...
.SHORT TERM...
(Today through Monday)
Issued at 237 AM CDT Sun Jun 25 2023
Key Messages:
- Continued heat today; slightly better Monday
High pressure continues but we have finally had a bit drier air
move in. This will result in slightly reduced heat indices. That
being said, I was not confident enough to change or cancel the
Excessive Heat Warning/Heat Advisory. There will definitely be
locations that will feel like 115 or more today, the question is
more on how widespread they will be. Monday appears even better
than today, with heat index values generally from 110-114 across
South Texas. Isolated locations will still feel as warm as
115-120, but this should be the exception. It is only a small
improvement, but we'll take it!
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 237 AM CDT Sun Jun 25 2023
Key Messages:
- Dangerous heat index with a high risk of heat related illnesses
continue into next week
- 50-70% chance of heat index values exceeding 110 F through next
week
Dangerous heat will continue through next week with a slight
improvement around mid-week then hotter again for next weekend. High
pressure continues to bring unpleasant conditions with very dry
conditions aloft and humid conditions near the surface. The mid-
level high over TX is still on track to migrate east of our CWA
around Wed-Thu of next week and a slight drop in dewpoints will help
with the oppressive heat at least on Wednesday but still expecting
Heat Advisory conditions across much of the region and a more
localized area across the southern Coastal Plains and Brush Country
looking at a 40-70% chance for Excessive Heat with Heat Indices
exceeding 115 degrees according to WPC's Max Heat forecast. The rest
of the week will remain largely unchanged with a large portion of
South Texas under Excessive heat conditions. Generally expecting
Heat Index values of 110-115 each day with the exception of
Wednesday with mainly below 115 and Thursday/Friday ranging 110-120.
Meanwhile surface air temperatures during the day will range from 90
degrees along the coast to around 110 out west. Overnight lows in
the mid 70s to low 80s.
PWAT's during the period will fluctuate between 1.00-1.50" but
remain below the 25th percentile for this time of year. Gusty
conditions could develop out west Tuesday evening as a LLJ around 30-
35 knots develops and the dry profile will allow for winds to mix
down overnight Tuesday into Wednesday increasing the potential for
elevated fire weather conditions.
Despite a brief cool-down, dangerous heat will necessitate the need
to continue practicing heat safety by drinking plenty of fluids,
staying in air-conditioning as much as possible , avoiding strenuous
activities during daylight hours, checking up on neighbors and
relatives.
&&
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sun Jun 25 2023
VFR conditions will prevail through the TAF period for most sites
with occasional drops to MVFR possible for ALI/CRP and the Coastal
Plains between 09-14Z. Not confident on the extent into Victoria
at this time. Otherwise, south to southeasterly winds gusting to
20-25 knots this afternoon will decrease tonight and ramp back up
after 15Z tomorrow. Slightly vsbys reductions over ALI for patchy
fog can't be ruled out from 10-14Z.
&&
.MARINE...
Issued at 237 AM CDT Sun Jun 25 2023
Weak to moderate onshore flow is expected throughout the week
increasing to moderate in the late afternoon through the overnight
hours. Small Craft Exercise Caution (15-20 knot) conditions are
expected each afternoon with Small Craft Advisory (around 20 knot)
conditions possible Monday and Tuesday evenings across the
southern Bays and southern nearshore waters. Above average
temperatures combined with sufficient low-level moisture will lead
to dangerous heat index values across the local waters. Remember
to remain hydrated and wear light colored clothing if out on the
water.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 98 79 98 78 / 0 0 0 0
Victoria 99 79 100 77 / 0 0 0 0
Laredo 108 78 108 77 / 0 0 0 0
Alice 104 77 105 75 / 0 0 0 0
Rockport 91 82 92 81 / 0 0 0 0
Cotulla 109 78 110 77 / 0 0 0 0
Kingsville 102 78 102 77 / 0 0 0 0
Navy Corpus 91 81 90 80 / 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Excessive Heat Warning until 8 PM CDT this evening for
TXZ229>232-239>244-342>344.
Heat Advisory until 8 PM CDT this evening for TXZ233-234-245>247-
346-347.
GM...None.
&&
SHORT TERM...LS
LONG TERM....BF
AVIATION...EMF/94Hazardous weather outlook, Jun 25, 2:41 AM CST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
341 AM CDT Sun Jun 25 2023
TXZ229>234-239>247-342>347-442-443-447-260845-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Aransas Islands-Coastal Refugio-Coastal Calhoun-
Kleberg Islands-Nueces Islands-Calhoun Islands-
341 AM CDT Sun Jun 25 2023
This Hazardous Weather Outlook is for south Texas.
.DAY ONE...Today and tonight.
An Excessive Heat Warning is in effect from noon through 8 PM today
for the Southern Coastal Bend, Coastal Plains and the Brush Country.
Heat indices up to 120 are possible.
A Heat Advisory is in effect for the Victoria Crossroads and
Northern Coastal Bend from noon through 8 PM. Heat indices up to 114
are possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Dangerous heat conditions with heat index values ranging from 110 to
120 will remain possible across much of South Texas daily through
the week.
Elevated fire weather will be possible Tuesday night across the
western Brush Country and Rio Grande Plains.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
GMZ231-232-236-237-250-255-270-275-260845-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-
341 AM CDT Sun Jun 25 2023
This Hazardous Weather Outlook is for Gulf of Mexico.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Small Craft Advisory conditions may occur at times in the afternoons
and evenings across the southern bays and southern nearshore waters
through the week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 7:20 AM CST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
820 AM CDT Sun Jun 25 2023
TXZ345-442-443-447-260100-
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the city of Port Aransas
820 AM CDT Sun Jun 25 2023
...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...
The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today. Residents
with outdoor activities planned are urged to drink plenty of water,
wear light weight and light colored clothing and take frequent breaks
from the heat. Young children and pets should never be left
unattended in vehicles under any circumstances. This is especially
true during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.
EMF
Excessive Heat, Inland Kleberg County
- When
- June 25, 12:00 PM CST to 8:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 116 to 120 degrees.
Excessive Heat, Inland Nueces County
- When
- June 25, 12:00 PM CST to 8:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 116 to 120 degrees.
Heat, Coastal Nueces County
- When
- June 25, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland Calhoun County
- When
- June 25, 12:00 PM CST to 6:00 PM CST
- Where
- Inland Calhoun County forecast zone
- Reported by
- ASOS
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Coastal San Patrico County
- When
- June 25, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal San Patrico County forecast zone
- Reported by
- Mesonet
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Inland San Patrico County
- When
- June 25, 12:00 PM CST to 6:00 PM CST
- Where
- Inland San Patrico County forecast zone
- Reported by
- AWOS
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Coastal Kleberg County
- When
- June 25, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal Kleberg County forecast zone
- Reported by
- Mesonet
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Excessive Heat, Jim Wells
- When
- June 25, 1:00 PM CST to 8:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 117 degrees.
Excessive Heat, La Salle
- When
- June 25, 1:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 117 degrees.
Heat, McMullen
- When
- June 25, 1:00 PM CST to 8:00 PM CST
- Where
- McMullen forecast zone
- Reported by
- AWOS
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Excessive Heat, Inland Nueces County
- When
- June 26, 12:00 PM CST to 8:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 119 degrees.
Heat, Coastal Nueces County
- When
- June 26, 12:00 PM CST to 6:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Heat, Victoria
- When
- June 26, 12:00 PM CST to 6:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Excessive Heat, Bee
- When
- June 26, 12:00 PM CST to 8:00 PM CST
- Where
- Bee forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 114 to 118 degrees. An elderly couple were found deceased in their home in Beeville due to the heat.
Heat, Webb
- When
- June 26, 1:00 PM CST to 8:00 PM CST
- Where
- Webb forecast zone
- Reported by
- AWOS
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, La Salle
- When
- June 26, 1:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 113 degrees.
Heat, Inland Kleberg County
- When
- June 26, 1:00 PM CST to 8:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 114 degrees.
Excessive Heat, Inland Nueces County
- When
- June 27, 12:00 PM CST to 8:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 116 to 120 degrees.
Excessive Heat, Inland Kleberg County
- When
- June 27, 12:00 PM CST to 8:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 116 to 120 degrees.
Excessive Heat, Coastal Nueces County
- When
- June 27, 12:00 PM CST to 8:00 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 115 to 117 degrees.
Heat, La Salle
- When
- June 27, 1:00 PM CST to 8:00 PM CST
- Where
- La Salle forecast zone
- Reported by
- ASOS
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 113 degrees.
Heat, Jim Wells
- When
- June 27, 1:00 PM CST to 8:00 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- ASOS
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 113 degrees.
Heat, Victoria
- When
- June 27, 1:00 PM CST to 8:00 PM CST
- Where
- Victoria forecast zone
- Reported by
- ASOS
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, Inland Nueces County
- When
- June 28, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, Inland Kleberg County
- When
- June 28, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 112 degrees.
Heat, Inland Kleberg County
- When
- June 29, 1:00 PM CST to 6:00 PM CST
- Where
- Inland Kleberg County forecast zone
- Reported by
- ASOS
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Afternoon heat index values ranged from 110 to 113 degrees.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, June 25, 20231 death · 1 injured · $3.5 million · EF2 · 41 events
- Tornadoes and Hail in Arkansas, June 25 to 27, 20232 deaths · 1 injured · EF1 · 56 events
- Hail and Damaging Winds in Georgia, June 25, 2023$530,000 · 1 in hail · 171 events
- Tornadoes and Flash Flood in Kentucky, June 25, 2023EF2 · 88 events
- Hail and Damaging Winds in Tennessee, June 25, 2023$4.6 million · 1 in hail · 18 events
- Damaging Winds in Mississippi, June 25, 2023$1.1 million · 70 kt wind · 22 events
- Hail and Damaging Winds in Mississippi, June 25, 20232 injured · $529,000 · 1 in hail · 15 events
- Damaging Winds in Michigan, June 25, 2023$860,000 · 53 kt wind · 13 events
- Flash Flood and Hail in Indiana, June 25, 2023$166,000 · 3 in hail · 46 events
- Damaging Winds in Arkansas, June 25, 2023$654,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Kentucky, June 25, 2023$681,000 · 2.5 in hail · 13 events
- Damaging Winds in Michigan, June 25, 2023$125,000 · 59 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1116037, 1116038, 1116041, 1116042, 1116043, 1116044, 1116047, 1116039, 1116040, 1116046, 1116048, 1116051, 1116052, 1116071, 1116045, 1116049, 1116050, 1116053, 1116054, 1116055, 1116056, 1116057, 1116058, 1116059, 1116060, 1116061.